MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401IL
Medical Device Problem Codes Signal Artifact/Noise (1036); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation, electrical, temperature and impedance test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed a hole in the surface of the pebax.No other damages were found.An electrical test was performed and the results were found within specifications.Afterward, a temperature and impedance test was performed.No impedance issues were detected; however, no temperature values were displayed due to an open circuit in the tip area.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The hole observed in the pebax section could be related to the noise and impedance issue reported by the customer; therefore, the customer complaint was confirmed.The temperature issue was not related to the reported event.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The potential cause of the open circuit could not be determined.The instructions for use (ifu) contain the following recommendations: -do not scrub or twist the distal tip electrode during cleaning.-ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.-if the generator does not display temperature, verify that the cables from the catheter to the carto¿ system patient interface unit (piu) and the cable from the carto¿ system patient interface unit (piu) to the generator are properly connected.If temperature still is not displayed, there may be a malfunction in the temperature sensing system that must be corrected prior to applying rf power.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a hole on the surface of the pebax.It was initially reported by the customer that during the operation, signal interference (noise) was observed on intracardiac (ic) channels and severe interference was observed on the first electrodes.There was no impedance value reading from the device.A second device was used to complete the operation.There was no adverse event reported on patient.Additional "information" was received indicating the issue was observed only on intracardiac (ic) channels on the carto 3 system only.The catheter was inside the patient¿s body at the time of incident.The physician did have other intact ecg signal available to monitor the patient¿s heart rhythm.The customer's reported noise interference is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On (b)(6) 2025, the bwi pal revealed that a visual inspection of the returned device found a hole in the surface of the pebax.The finding was reviewed and assessed as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23835583
Report Number2029046-2025-04213
Device Sequence Number17413523
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)250302(17)280301(10)31572748L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401IL
Device Lot Number31572748L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ECG MONITORING SYSTEM; UNK_CARTO 3
Patient SexUnknown